Alert archive / Texas / Red Flag Warnings in 2007
Red Flag Warning 4, NWS Lubbock, TX
NWS Lubbock, TX issued this red flag warning at Feb 27, 2007, 3:50 PM CST for 24 counties in Texas. It took effect at Feb 28, 2007, 11:00 AM CST. It was in force for 11 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 27, 2007, 3:50 PM CST (21:50 UTC)
- In effect from
- Feb 28, 2007, 11:00 AM CST
- Expired
- Feb 28, 2007, 10:00 PM CST
- In force
- 11 hr
- Issued by
- NWS Lubbock, TX
All 24 counties
Bailey County, TX, Briscoe County, TX, Castro County, TX, Childress County, TX, Cochran County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hall County, TX, Hockley County, TX, Kent County, TX, King County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Motley County, TX, Parmer County, TX, Stonewall County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 33 km from the middle of the area, began a volume at 21:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 28, 2:15 PM CST | NON-TSTM WND GST 58 | 3 N Plains, TX | AS REPORTED BY THE TEXAS TECH UNIVERSITY WEST TEXAS MESONET SITE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 9.8 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2130 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 192 m²/s²
- 0-3 km storm-relative helicity
- 335 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KLUB 272150 RFWLUB RED FLAG WARNING NATIONAL WEATHER SERVICE LUBBOCK TX 350 PM CST TUE FEB 27 2007 TXZ021>044-280600- /O.UPG.KLUB.FW.A.0003.070228T1700Z-070301T0100Z/ /O.NEW.KLUB.FW.W.0004.070228T1700Z-070301T0100Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 350 PM CST TUE FEB 27 2007 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM CST WEDNESDAY FOR THE EXTREME SOUTHERN PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS DUE TO 20 FOOT WINDS OF 20 MPH OR GREATER AND RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 7 PM CST WEDNESDAY. STRONG WINDS WILL DEVELOP ACROSS THE REGION ON WEDNESDAY AS AN STORM SYSTEM MOVES ACROSS THE SOUTHERN PLAINS. SOUTHWESTERLY WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 50 MPH ARE LIKELY. THESE WINDS WILL BE ACCOMPANIED BY A WARM AND DRY AIRMASS...CAUSING RELATIVE HUMIDITY VALUES TO DROP BELOW 15 PERCENT. RECENT WARM...DRY AND WINDY WEATHER ALONG WITH DORMANT VEGETATION HAS CREATED A VERY HIGH FIRE DANGER ACROSS THE AREA. THIS WILL CREATE VERY FAVORABLE CONDITIONS FOR THE EXPLOSIVE GROWTH OF WILD FIRES. AVOID ALL TYPES OF BURNING AND ANY ACTIVITIES THAT MAY PRODUCE OPEN FLAMES OR SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO EXPLOSIVELY GROW INTO DANGEROUS...WIND-DRIVEN WILDFIRES. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
3 follow-up statements
000 WWUS84 KLUB 280525 RFWLUB RED FLAG WARNING NATIONAL WEATHER SERVICE LUBBOCK TX 1125 PM CST TUE FEB 27 2007 TXZ021>044-281200- /O.CON.KLUB.FW.W.0004.070228T1700Z-070301T0100Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 1125 PM CST TUE FEB 27 2007 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM CST WEDNESDAY FOR THE EXTREME SOUTHERN PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS DUE TO 20 FOOT WINDS OF 20 MPH OR GREATER AND RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS... A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM CST WEDNESDAY. STRONG WINDS WILL DEVELOP ACROSS THE REGION ON WEDNESDAY AS A STORM SYSTEM STRENGTHENS ACROSS THE SOUTHERN PLAINS. SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 50 MPH ARE LIKELY. THESE WINDS WILL BE ACCOMPANIED BY A WARM AND DRY AIRMASS... CAUSING RELATIVE HUMIDITY VALUES TO DROP BELOW 15 PERCENT. RECENT WARMTH AND DRY WEATHER HAS EFFECTIVELY DRIED DORMANT VEGETATION WHICH WILL CREATE VERY FAVORABLE CONDITIONS FOR THE EXPLOSIVE GROWTH OF WILD FIRES. AVOID ALL TYPES OF BURNING AND ANY ACTIVITIES THAT MAY PRODUCE OPEN FLAMES OR SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO EXPLOSIVELY GROW INTO DANGEROUS...WIND-DRIVEN WILDFIRES. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
000 WWUS84 KLUB 281244 RFWLUB RED FLAG WARNING NATIONAL WEATHER SERVICE LUBBOCK TX 644 AM CST WED FEB 28 2007 TXZ021>044-282200- /O.CON.KLUB.FW.W.0004.070228T1700Z-070301T0100Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 644 AM CST WED FEB 28 2007 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CST THIS EVENING FOR THE EXTREME SOUTHERN PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS DUE TO STRONG WINDS...VERY HIGH TO EXTREME FIRE DANGER...LOW RELATIVE HUMIDITY... RADICAL FIRE BEHAVIOR MAY RESULT TODAY ACROSS THE SOUTHERN PLAINS REGION WITH THE DEVELOPMENT OF STRONG SOUTHWEST WINDS AHEAD OF A DEEPENING LOW PRESSURE SYSTEM CROSSING THE TEXAS PANHANDLE. SOUTHWEST WINDS AT THE 20 FOOT LEVEL WILL INCREASE TO 20 TO 30 MPH WITH GUSTS TO AROUND 40 MPH CAUSING THE RELATIVE HUMIDITY TO DROP BELOW 15 PERCENT. THESE FACTORS... COMBINED WITH VERY HIGH TO EXTREME FIRE DANGER...COULD LEAD TO THE RAPID SPREAD OF FIRES. AVOID ALL TYPES OF BURNING AND ANY ACTIVITIES THAT MAY PRODUCE OPEN FLAMES OR SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW INTO DANGEROUS...WIND-DRIVEN WILDFIRES. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE POTENTIAL FOR RAPID FIRE GROWTH. $$
000 WWUS84 KLUB 282153 RFWLUB RED FLAG WARNING NATIONAL WEATHER SERVICE LUBBOCK TX 353 PM CST WED FEB 28 2007 TXZ021>044-010400- /O.EXT.KLUB.FW.W.0004.000000T0000Z-070301T0400Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 353 PM CST WED FEB 28 2007 ...RED FLAG WARNING NOW IN EFFECT UNTIL 10 PM CST THIS EVENING DUE TO STRONG WINDS...VERY HIGH TO EXTREME FIRE DANGER...LOW RELATIVE HUMIDITY... THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 10 PM CST THIS EVENING. RADICAL FIRE BEHAVIOR MAY RESULT TODAY ACROSS THE SOUTHERN PLAINS REGION WITH THE DEVELOPMENT OF STRONG SOUTHWEST WINDS AHEAD OF A DEEPENING LOW PRESSURE SYSTEM CROSSING THE TEXAS PANHANDLE. SOUTHWEST WINDS AT THE 20 FOOT LEVEL WILL INCREASE TO 20 TO 30 MPH WITH GUSTS TO AROUND 40 MPH CAUSING THE RELATIVE HUMIDITY TO DROP BELOW 10 PERCENT. THESE FACTORS... COMBINED WITH VERY HIGH TO EXTREME FIRE DANGER...COULD LEAD TO THE RAPID SPREAD OF FIRES. AVOID ALL TYPES OF BURNING AND ANY ACTIVITIES THAT MAY PRODUCE OPEN FLAMES OR SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW INTO DANGEROUS...WIND-DRIVEN WILDFIRES. THE RECOVERY OF THE LOW RELATIVE HUMIDITIES WILL BE SLOW THROUGH THE EVENING AND ARE NOT EXPECTED TO INCREASE ABOVE 15 PERCENT UNTIL AROUND 10 PM. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE POTENTIAL FOR RAPID FIRE GROWTH. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this red flag warning went out at Feb 27, 3:21 PM CST, 29 minutes earlier.
Area forecast discussion, Feb 27, 3:21 PM CST, 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 321 PM CST TUE FEB 27 2007 .SHORT TERM... SURFACE CYCLOGENESIS IS EXPECTED TO BE OCCURRING TOMORROW OVER THE NORTHERN TEXAS PANHANDLE WITH A STRONG SURFACE PRESSURE GRADIENT DEVELOPING OVER THE SOUTH PLAINS REGION. MIXING BY LATE MORNING WILL ALSO HELP TO TRANSPORT SOME STRONGER WINDS FROM THE MIDDLE LEVELS OF THE ATMOSPHERE TO THE SURFACE. THIS WILL HELP TO CREATE SOUTHWEST TO WEST WINDS OF 25 TO 35 MPH BY LATE MORNING. WIND GUSTS DURING THE LATE MORNING THROUGH THE AFTERNOON MAY REACH 50 MPH. THIS WILL ONCE AGAIN BE ENOUGH TO LIFT SOME DUST...ESPECIALLY NEAR UNPLOWED FIELDS AND AREAS OF CONSTRUCTION. WINDS ARE STRONG ENOUGH TO WARRANT A WIND ADVISORY. TEMPERATURES WILL NOT BE AS COOL TONIGHT AS THIS MORNING AS SOUTH TO SOUTHWESTERLY WINDS REMAIN IN THE 10 TO 20 MPH RANGE. HOWEVER WE HAVE GONE LOWER THAN GUIDANCE FOR PORTIONS OF THE AREA SINCE THE AREA WILL HAVE PLENTY OF DRY AIR IN PLACE. ANY VERY SHORT DURATION OF THE WINDS DECREASING WILL ALLOW FOR SOME DECENT RADIATION. EVEN AN INCREASE IN THIN HIGH LEVEL CLOUDS WILL MAKE LITTLE DIFFERENCE WITH THE DRY AIR IN PLACE. AFTER THE WARMER START TOMORROW MORNING WE SHOULD ONCE AGAIN SEE MOST OF THE AREA IN THE 70S...WE MAY SEE 80 DEGREES ACROSS THE SOUTHERN ROLLING PLAINS. .LONG TERM... NO MAJOR CHANGES MADE TO PREVIOUS FORECAST/GRIDS. MODELS IN GOOD AGREEMENT THROUGH AROUND THE FIRST PART OF THE WEEKEND. 500 MB LOW OVER THE NORTHERN PLAINS WEDNESDAY EVENING TO MOVE INTO THE UPPER MIDWEST/GREAT LAKES AREA BY FRIDAY EVENING WHILE A RIDGE BUILDS ALONG THE WEST COAST. A SERIES OF SHORTWAVES TO DIVE DOWN FROM THE PACIFIC NORTHWEST...ALONG THE LEE OF THE ROCKIES AND INTO THE SOUTHERN PLAINS THROUGH THE END OF THE WEEK WITH NEAR ZONAL FLOW ALOFT TRANSIENTS TO A MORE MERIDIONAL FLOW BY SATURDAY. PACIFIC COLD FRONT TO MOVE ACROSS THE REGION WEDNESDAY NIGHT AND WINDS TO DIMINISH AS SURFACE LOW MOVES TO THE NORTHEAST...HOWEVER WINDS TO REMAIN IN THE 15 TO 25 MPH RANGE KEEPING TEMPERATURES UP A BIT. COOLER FOR THE END OF THE WEEK AS A COUPLE OF SURGES OF COLDER AIR MOVE THROUGH THE REGION FRIDAY AND FRIDAY NIGHT...PUSHED BY SHORTWAVES DROPPING DOWN ACROSS THE SOUTH PLAINS. VERY LITTLE IN WAY OF MOISTURE...THUS NO PRECIPITATION IS EXPECTED. MODELS ALL DIVERGE FROM SUNDAY INTO THE BEGINNING OF NEXT WEEK. AT THIS TIME WERE CLOSER TO ECMWF GUIDANCE THEN OTHER MODELS...HAVE THUS SIDED WITH ITS SOLUTION AND GONE CLOSE TO HPC GUIDANCE FROM SUNDAY INTO TUESDAY. && .FIRE WEATHER... GUSTY SOUTHWESTERLY WINDS WILL INCREASE TO ABOVE 20 MPH AT THE 20 FOOT LEVEL BY LATE MORNING. THE ATMOSPHERE IS EXPECTED TO DRY QUICKLY AFTER A MINOR INCREASE IN DEWPOINT LEVELS WITH THE INITIAL MIX OF THE ATMOSPHERE IN THE MORNING. ABOVE SEASONAL AVERAGE HIGH TEMPERATURES WILL LEAD VERY LOW RELATIVE HUMIDITY VALUES. MANY LOCATIONS WILL SEE RH VALUES DROP TO 10 PERCENT OR LESS WHICH COULD LEAD TO A RAPID SPREAD OF ANY FIRE THAT IS IGNITED IN THE DEAD FUELS THAT HAVE CURED. WILL ISSUE A RED FLAG WARNING FOR ALL OF THE EXTREME SOUTHERN PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 39 67 28 55 27 / 0 0 10 10 10 TULIA 36 71 31 54 25 / 0 0 10 10 10 PLAINVIEW 39 73 32 57 27 / 0 0 0 10 0 LEVELLAND 40 73 32 59 26 / 0 0 0 10 0 LUBBOCK 39 74 34 58 28 / 0 0 0 10 0 BROWNFIELD 44 74 33 60 28 / 0 0 0 10 0 CHILDRESS 46 79 40 58 32 / 0 0 10 10 10 SPUR 43 77 40 61 31 / 0 0 0 10 0 ASPERMONT 47 81 45 65 32 / 0 0 0 10 0 && .LUB WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 11 AM TO 7 PM CST WEDNESDAY FOR THE FOLLOWING ZONES: TXZ021>044. WIND ADVISORY FROM 10 AM TO 7 PM CST WEDNESDAY FOR THE FOLLOWING ZONES: TXZ021>024-027>031-033>044. && 08/18
Hazardous weather outlook, Feb 27, 6:00 AM CST, 9 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 600 AM CST TUE FEB 27 2007 TXZ021>044-281200- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 600 AM CST TUE FEB 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ON WEDNESDAY...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED AS STRONG WESTERLY WINDS...WARM TEMPERATURES AND A VERY DRY ATMOSPHERE PRODUCE CONDITIONS FAVORABLE FOR EXPLOSIVE GROWTH AND SPREAD OF WILDFIRES. A FIRE WEATHER WATCH IS IN EFFECT FOR THE ENTIRE OUTLOOK AREA. IN ADDITION...WIND SPEEDS OF 30 TO 35 MPH WITH GUSTS TO NEAR 55 MPH WILL DEVELOP ACROSS THE REGION. THIS WILL LIKELY PROMPT THE ISSUANCE OF A WIND ADVISORY. FINALLY...AREAS OF BLOWING DUST ARE EXPECTED TO CAUSE A REDUCTION IN VISIBILITY...RESULTING IN HAZARDOUS TRAVEL CONDITIONS. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED THURSDAY THROUGH MONDAY.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 27, 6:37 AM CST | Fire Weather Watch | LUB | Bailey, Briscoe, Castro, Childress, Cochran, Cottle and 18 more | 9 hr |
| Feb 27, 3:50 PM CST | Wind Advisory | LUB | Bailey, Briscoe, Castro, Cochran, Crosby, Dickens and 15 more | 28 hr |
Nearby
Red Flag Warnings in Texas, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.